Alert archive / Missouri / Areal Flood Warnings in 2011

Areal Flood Warning 21, NWS Springfield, MO

April 24, 20115 counties in Missouri

NWS Springfield, MO issued this areal flood warning at Apr 24, 2011, 1:59 PM CDT for 5 counties in Missouri. It was in force for 17 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2011, 1:59 PM CDT (18:59 UTC)
Expired
Apr 25, 2011, 7:00 AM CDT
In force
17 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Christian County, MO, McDonald County, MO, Newton County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:01 PM CDTFLASH FLOOD9 W Anderson, MOHIGHWAY 43 CLOSED DUE TO FLOODING.
Apr 24, 7:26 PM CDTFLASH FLOOD5 E Marionville, MOLAW ENFORCEMENT REPORTS 1 FOOT COVERING JASMINE RD. JUST WEST OF HIGHWAY K.
Apr 24, 9:50 PM CDTFLOODHurley, MO
Apr 24, 11:11 PM CDTFLOODReeds Spring, MORAILEY CREEK ROAD CLOSED
Apr 24, 11:12 PM CDTFLOODCrane, MOCITY PARK ROAD CLOSED INTO CRANE PARK
Apr 24, 11:12 PM CDTFLOODGalena, MOBASS HOLLOW ROAD FLOODED
Apr 25, 12:00 AM CDTFLASH FLOOD3 Nne Cassville, MOHIGHWAY Y CLOSED DUE TO FLOODING.
Apr 25, 12:00 AM CDTFLASH FLOOD5 Ssw Mcdowell, MOROUTE U CLOSED DUE TO FLOODING.
Apr 25, 1:15 AM CDTFLASH FLOOD3 S Jenkins, MO6 TO 8 INCHES OF WATER FLOWING OVER LOW WATER CROSSING ON HIGHWAY 39 NEAR CATO.
Apr 25, 2:28 AM CDTFLASH FLOOD5 W Monett, MOHIGHWAY 97 CLOSED DUE TO FLOODING.
Apr 25, 3:34 AM CDTFLASH FLOOD5 Ese Goodman, MOROUTE CC CLOSED DUE TO FLOODING.
Apr 25, 3:41 AM CDTFLASH FLOOD4 S Powell, MOROUTE E CLOSED DUE TO FLOODING.
Apr 25, 5:00 AM CDTFLASH FLOOD4 S Jenkins, MOHIGHWAY 39 CLOSED DUE TO FLOODING.
Apr 25, 5:44 AM CDTFLASH FLOODReeds Spring, MOEMERGENCY MANAGER REPORTS ADDITIONAL ROADS AROUND THE COUNTY UNDER WATER AND CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WGUS43 KSGF 241859
FLWSGF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 PM CDT SUN APR 24 2011

MOC009-043-119-145-209-250100-
/O.NEW.KSGF.FA.W.0021.110424T1859Z-110425T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-NEWTON MO-STONE MO-
159 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WARNING FOR SMALL STREAMS IN...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 PM CDT.

* AT 154 PM CDT...THE DEPARTMENT OF TRANSPORTATION INDICATED THAT    
  PREVIOUS EXCESSIVE RAINFALL CONTINUED TO PRODUCE FLASH FLOODING    
  ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS SINCE     
  SATURDAY HAVE RANGED FROM 2 TO 7 INCHES. NUMEROUS LOW WATER        
  CROSSINGS REMAIN UNDER WATER FROM NEAR AN INCH OF RAINFALL OVER    
  THE PAST 6 HOURS.

* RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
  WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
  FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.

ADDITIONAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED LATER TODAY AND 
MONDAY WITH ADDITIONAL AMOUNTS LIKELY TO EXCEED 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3650 9463 3706 9461 3705 9408 3693 9406
      3692 9362 3708 9361 3708 9290 3682 9291
      3682 9331 3649 9332 3649 9427

$$

HATCH
3 follow-up statements
282 
WGUS83 KSGF 242307
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT SUN APR 24 2011

MOC009-043-119-145-209-250100-
/O.CON.KSGF.FA.W.0021.000000T0000Z-110425T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-NEWTON MO-STONE MO-
607 PM CDT SUN APR 24 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SMALL
STREAMS IN BARRY...CHRISTIAN...MCDONALD...NEWTON AND STONE
COUNTIES...

AT 602 PM CDT...FLOODING CONTINUES ACROSS FAR SOUTHWESTERN 
MISSOURI...WHERE BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN SINCE 
SATURDAY AFTERNOON.  

RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.

ADDITIONAL RAINFALL IS EXPECTED TO OCCUR LATER TONIGHT ACROSS THE 
WARNED AREA.  ADDITIONAL RAINFALL COULD RESULT IN RENEWED RISES ON 
AREA CREEKS...STREAMS...AND LOW WATER CROSSINGS.  INDIVIDUALS ACROSS 
THE WARNED AREA SHOULD REMAIN ALERT FOR ADDITIONAL FLOODING LATER 
TONIGHT...AND POSSIBLE FLASH FLOOD WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

&&

LAT...LON 3650 9463 3706 9461 3705 9408 3693 9406
      3692 9362 3708 9361 3708 9290 3682 9291
      3682 9331 3649 9332 3649 9427

$$

BOXELL
995 
WGUS43 KSGF 250046
FLWSGF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT SUN APR 24 2011

MOC009-043-119-145-209-251200-
/O.EXT.KSGF.FA.W.0021.000000T0000Z-110425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-NEWTON MO-STONE MO-
746 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 AM CDT MONDAY.

* AT 739 PM CDT...DANGEROUS FLOODING CONTINUES ACROSS SOUTHWESTERN  
  MISSOURI....WHERE 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE SATURDAY  
  AFTERNOON. 

* RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
  WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
  FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.

ADDITIONAL RAINFALL IS EXPECTED TO OCCUR LATER TONIGHT ACROSS THE 
WARNED AREA.  ADDITIONAL RAINFALL COULD RESULT IN RENEWED RISES ON 
AREA CREEKS...STREAMS...AND LOW WATER CROSSINGS.  INDIVIDUALS ACROSS 
THE WARNED AREA SHOULD REMAIN ALERT FOR ADDITIONAL FLOODING LATER 
TONIGHT...AND POSSIBLE FLASH FLOOD WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

&&

LAT...LON 3650 9463 3706 9461 3705 9408 3693 9406
      3692 9362 3708 9361 3708 9290 3682 9291
      3682 9331 3649 9332 3649 9427

$$
BOXELL
452 
WGUS83 KSGF 250251
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT SUN APR 24 2011

MOC009-043-119-145-209-251200-
/O.CON.KSGF.FA.W.0021.000000T0000Z-110425T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-BARRY MO-MCDONALD MO-NEWTON MO-STONE MO-
951 PM CDT SUN APR 24 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY FOR
BARRY...CHRISTIAN...MCDONALD...NEWTON AND STONE COUNTIES...

AT 946 PM CDT...DANGEROUS FLOODING CONTINUED TO OCCUR OVER 
SOUTHWESTERN MISSOURI...WHERE 1 TO 3 INCHES OF RAIN HAS FALLEN OVER 
THE LAST 24 HOURS. RADAR ESTIMATES THAT 1 TO 1 AND A HALF INCHES OF 
RAIN HAS FALLEN IN THIS AREA DURING THE LAST 3 TO 4 HOURS.

RUNOFF FROM THIS RAIN IS CAUSING FLOODING. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE U AT PEDELO CREEK NORTHEAST OF SPARTA.

MANY LOW WATER CROSSING ARE LIKELY FLOODED OVER THIS AREA.  
ADDITIONAL RAIN WILL OCCUR DURING THE OVERNIGHT HOURS...WHICH WILL 
RESULT IN CONTINUED FLOODING.  THUNDERSTORMS MAY BEGIN TO MOVE NORTH 
INTO THE AREA OVERNIGHT TONIGHT...WHICH COULD RESULT IN ADDITIONAL 
RISES ON CREEKS...STREAMS...AND LOW WATER CROSSINGS.  INDIVIDUALS 
ACROSS THE WARNED AREA SHOULD BE ALERT FOR ADDITIONAL FLOODING...AND 
POSSIBLE FLASH FLOOD WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

&&

LAT...LON 3650 9463 3706 9461 3705 9408 3693 9406
      3692 9362 3708 9361 3708 9290 3682 9291
      3682 9331 3649 9332 3649 9427

$$
BOXELL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 24, 12:43 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 24, 12:43 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 PM CDT SUN APR 24 2011

...UPDATE TO AVIATION...

.UPDATE...
/ISSUED 1100 AM CDT SUN APR 24 2011/

CLUSTER OF CONVECTION MOVING ENE FROM NW AR/EASTERN OK POSES A
RENEWED FLASH FLOOD RISK FOR FAR SOUTHERN MO. VAD WIND PROFILERS
AND PROFILER NETWORK INDICATE A 30-40KT SSW 850MB FLOW FEEDING THE
SOUTHERN PORTION OF THE CONVECTION IS ENHANCING RAINFALL RATES.
12Z GFS AND RUC CONTINUE THIS LOW LEVEL INFLOW WILL CONTINUE AS
CONVECTION SHIFTS INTO MO AHEAD OF WK SHORTWAVE/VORT MOVING OUT OF
OK. WILL NEED TO WATCH TRENDS...BUT POTENTIAL EXISTS FOR TRAINING
CONVECTION NEAR OR JUST SOUTH OF THE SOUTH CENTRAL MO/AR BORDER
OVER THE NEXT FEW HOURS.

LATER...WILL NEED TO WATCH HOW SW-NE ORIENTED SFC BOUNDARY FROM
EASTERN OK INTO NORTHERN AR AND SOUTHEAST MO BEHAVES. MID LEVEL
HEIGHT FALLS IVER THE SOUTHERN ROCKIES AND SFC LOW PRESSURE MOVING
INTO THE TX PNHNDLE WILL ALLOW THE SFC FRONT TO SHIFT TO THE
NORTH LATE TODAY AND TONIGHT. ADDITIONAL CONVECTION IS EXPECTED
TO DEVELOP WITH A RENEWED AND STRONGER LOW LEVEL JET/FLOW FROM THE
ARKLATEX INTO THE OZARKS. SEVERE STORM DEVELOPMENT WITH ELEVATED
SUPERCELLS WILL AGAIN BE POSSIBLE GIVEN CONTINUED STRONG VERTICAL
SHEAR AND AT LEAST ELEVATED INSTABILITY WITH MUCAPES ON THE ORDER
OF 1000 J/KG POSSIBLE OVER THE SOUTHERN CWFA. OF CONCERN WILL BE
HOW FAR NORTH THE SFC BOUNDARY CAN GET...AND LIKE YESTERDAY CLOSER
TO SFC BASED CONVECTION WILL BE BE POSSIBLE CLOSER TO THE MO/AR
BORDER. THE CURRENT CONVECTION IS MUDDYING THE WATERS AS TO HOW FAR
NORTH INSTABILITY WILL GET...SO WILL NEED TO MONITOR CLOSELY.

WITH THE STRENGTHENING LOW LEVEL JET...MORE HEAVY RAINFALL IS
EXPECTED TONIGHT FOCUSED ON FAR SOUTHERN MO WHERE ALREADY EXCESS
RAIN AND FLOODING HAS OCCURRED.

DSA

&&

.DISCUSSION...

FLOODING AND FLASH FLOODING WILL REMAIN THE MAIN CONCERN THE NEXT
FEW DAYS AS WELL AS THE THREAT FOR SEVERE WEATHER THROUGH EARLY
NEXT WEEK.

WE HAVE ALREADY SEEN INCREDIBLE RAINFALL AMOUNTS ACROSS THE
SOUTHERN OZARKS THE PAST 24 HOURS AND THE WORSE IS YET TO COME FOR
MOST OF THE AREA. LOOKING AT THE REGIONAL RADARS THIS
MORNING...ONGOING CONVECTION RIGHT NOW NEAR THE HWY 60 CORRIDOR IS
LINING UP NICELY WITH THE 850 MB FRONT. WE WILL HAVE TO WATCH THIS
CLOSELY TODAY IF THIS STALLS OUT AND WILL REMAIN AN AREA OF FOCUS
FOR HEAVY RAINFALL ONCE AGAIN TODAY. ANOTHER PIECE OF ENERGY IS
RIDING UP THE FRONT THIS MORNING LOCATED IN CENTRAL OKLAHOMA. THIS
HAS ALREADY REDEVELOPED NEW CONVECTION WHICH WILL BE ARRIVING
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY 12Z.

EXPECTING EASTER SERVICES THIS MORNING TO BE A VERY WET AND STORMY
ONE ACROSS THE AREA. MODELS INDICATE A SOMEWHAT BREAK IN THE
ACTIVITY FOR THE MIDDAY TIME FRAME BEFORE ANOTHER ROUND OF HEAVY
SHOWERS AND STORMS DEVELOP LATE THIS AFTERNOON AND INTO THE
EVENING HOURS. THE EPISODE FOR TONIGHT IS REALLY CONCERNING
BECAUSE OF THE ADDITIONAL RAINFALL AMOUNTS FORECASTED ON ALREADY
COMPLETELY SATURATED GROUNDS. WILL GET INTO SPECIFIC NUMBERS AND
TIMING IN THE HYDROLOGY SECTION BELOW. INCREDIBLE RAINFALL AMOUNTS
WILL BE POSSIBLE TONIGHT ACROSS THE OZARKS WITH WIDESPREAD
FLOODING AND FLASH FLOODING ANTICIPATED.

WILL HAVE A SLIGHT RISK FOR MAINLY ELEVATED STORMS WITH LARGE
HAIL THROUGH TODAY. FRONTAL BOUNDARY WILL BEGIN TO SLOWLY LIFT
NORTHWARD LATE TONIGHT AND AFTER A COOL TEMPERATURES
TODAY...TEMPERATURES WILL ALSO SLOWLY RISE TONIGHT. MONDAY IS
INCREASINGLY LOOKING LIKE A SEVERE WEATHER DAY FOR THE SOUTHERN
OZARKS. THE NEW DAY TWO OUTLOOK FROM SPC HAS THE ENTIRE AREA IN A
SLIGHT RISK WITH THE SOUTHERN OZARKS IN A MODERATE RISK FOR SEVERE
STORMS. MUCH OF THE OZARKS WILL BE IN THE WARM SECTOR FOR MONDAY
AFTERNOON WITH TEMPERATURES IN THE 70S AND DEW POINTS IN THE 60S.
AREA OF DEEPENING LOW PRESSURE WILL START OUT IN CENTRAL OKLAHOMA
MONDAY MORNING AND MOVE JUST NORTH OF THE I-44 CORRIDOR THROUGH
THE AFTERNOON. PARAMETERS APPEAR TO BE COMING TOGETHER FOR A
POTENTIAL SEVERE WEATHER EVENT WITH ML CAPE VALUES 1000 TO 2000
J/KG. MODERATE TO STRONG INSTABILITY AND DEEP LAYER SHEAR. A
STRONG SHORTWAVE MOVING OUT ACROSS THE SOUTHERN PLAINS REGION.
THIS POINTS TO SUPERCELLULAR TYPE STORMS AHEAD OF A COLD FRONT IN
THE WARM SECTOR AND A LINE FORMING ALONG THE FRONTAL BOUNDARY
MOVING FROM WEST TO EAST. ALL MODES OF SEVERE WEATHER LOOK
FAVORABLE MONDAY AFTERNOON THROUGH MONDAY EVENING.

FRONT APPEARS TO STALL OUT AGAIN OVER CENTRAL ARKANSAS ON TUESDAY
BEFORE BACKING UP NORTH AGAIN AS A WARM FRONT NEAR THE SOUTHERN
MISSOURI BORDER AS ANOTHER WAVE OF LOW PRESSURE RIDES UP ALONG THE
FRONT. THERE MAY BE A WINDOW OF RAINFREE SKIES ON TUESDAY BEFORE
ANOTHER ROUND OF SHOWERS AND STORMS MOVES ACROSS THE AREA TUESDAY
NIGHT INTO WEDNESDAY.

SLIGHT RIDGING IN THE UPPER LEVEL FLOW AND A SURFACE HIGH BUILDS
IN FOR THE END OF NEXT WEEK WHICH LOOKS TO BE MUCH DRIER AND
SEASONABLE WITH THE TEMPERATURES. THE NEXT CHANCE OF RAIN WILL BE
NEXT WEEKEND ON THE END OF THE 7 DAY FORECAST PERIOD.

GRIFFIN

&&

.AVIATION...

IFR CONDITIONS WILL PERSIST ACROSS THE AREA THROUGH THE NEXT 24
HOURS. A STATIONARY FRONTAL BOUNDARY ORIENTED JUST SOUTH OF THE
AREA WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH
NEARLY THE ENTIRE PERIOD. CONVECTION WILL BE LIMITED OVER THE
NEXT SEVERAL HOURS NORTH OF THE BOUNDARY OVER THE JOPLIN AND
SPRINGFIELD AERODROMES. CONVECTION IS EXPECTED TO INCREASE
OVERNIGHT AS THE LOW LEVEL JET AND AN APPROACHING UPPER LEVEL
WAVE INTERACT WITH THE FRONTAL BOUNDARY. LOW LEVEL WIND SHEAR
WILL BE A CONCERN OVERNIGHT AS WINDS INCREASE ALOFT OVER TOP THE
BOUNDARY.

KARDELL

&&

.HYDROLOGY...

WITH THE HYDROLOGY SECTION UPDATE...HAVE GONE AHEAD AND EXTENDED
THE FLASH FLOOD WATCH THROUGH 12Z TUESDAY MORNING WITH THE
ANTICIPATION OF ADDITIONAL HEAVY RAINFALL FOR THE OZARKS THROUGH
THIS PERIOD. WITH THE ROUND OF CONVECTION SUNDAY MORNING...
EXPECTING A GENERAL 1 TO 2 INCHES POSSIBLE ALONG AND SOUTH OF
I-44. THE BIG CONCERN TURNS TO THE CONVECTION AND HEAVY RAINFALL
EVENT FOR THIS EVENING AND TONIGHT. EXPECTING A GENERAL 2 TO 4
INCHES OF ADDITONAL RAINFALL TONIGHT ACROSS THE ENTIRE AREA WITH
THE HEAVIEST AMOUNTS NEAR I-44 AND JUST TO THE SOUTH AND EAST OF
THE CORRIDOR.

WITH THE CONVECTION AND SEVERE STORMS MONDAY AFTERNOON INTO
MONDAY EVENING...LOOKING AT ADDITIONAL 1 TO 2 INCHES POSSIBLE WITH
THAT EVENT THROUGH 12Z TUESDAY. HENCE...EXTENDING THE FLASH FLOOD
WATCH FOR THE AREA UNTIL THEN. STORM RAINFALL TOTALS FROM PRESENT
TO 12Z TUESDAY SHAPE UP WITH A GENERAL 3 TO 7 INCHES WITH
LOCALIZED HEAVIER AMOUNTS WHERE TRAINING OF STORMS OCCUR. THE NEXT
24 HOURS WILL BE A CRITICAL TIME FOR THE OZARKS WITH THE FLASH
FLOODING THREAT. HPC HAS THE AREA IN A HIGH EXCESSIVE RAINFALL
OUTLOOK THROUGH 12Z MONDAY.

GRIFFIN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR
MOZ057-058-068>071-     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ101.

&&
Hazardous weather outlook, Apr 24, 1:06 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
106 PM CDT SUN APR 24 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
106 PM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT TO EXTREME.

WEATHER HAZARDS EXPECTED...

THE HAIL RISK IS ELEVATED.
THE THUNDERSTORM WIND RISK IS LIMITED.
THE FLOODING RISK IS SIGNIFICANT TO EXTREME.
THE LIGHTNING RISK IS SIGNIFICANT.

DISCUSSION...

AN AREA OF SHOWERS AND THUNDERSTORMS OVER FAR SOUTHERN MISSOURI
WILL SHIFT EAST NORTHEAST THIS AFTERNOON. AREAS OF LOCALLY HEAVY
RAIN WILL OCCUR...GENERALLY SOUTH OF MISSOURI HIGHWAY 60...WITH
THESE STORMS. THIS WILL WORSEN ALREADY EXISTING
FLOODING...PARTICULARLY OVER SOUTH CENTRAL MISSOURI.

ANOTHER ROUND OF STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL
DEVELOP LATE THIS AFTERNOON INTO THIS EVENING AND MOVE ACROSS THE
OZARKS TONIGHT. THESE STORMS WILL BE CAPABLE OF LARGE HAIL UP TO
THE SIZE OF QUARTERS AND WIDESPREAD HEAVY RAINFALL. WIDESPREAD
FLOODING AND FLASH FLOODING IS EXPECTED WITH THE ADDITIONAL
HEAVY RAINFALL TONIGHT ACROSS THE OZARKS...PARTICULARLY SOUTH OF
INTERSTATE 44.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL
WILL CONTINUE MONDAY AFTERNOON INTO MONDAY NIGHT...AND THEN AGAIN
LATE TUESDAY INTO EARLY WEDNESDAY.

A WARM FRONT LIFTING NORTH IN THE REGION WILL ALLOW STRONGER
INSTABILITY TO MOVE INTO THE REGION WITH THE RISK FOR SEVERE
WEATHER OVER THE AREA WITH LARGE HAIL...DAMAGING WINDS...AND
TORNADOES.

LOCAL INTERESTS ARE URGED TO MONITOR THE LATEST FORECASTS FROM
YOUR NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR
EXCESSIVE RAINFALL AND RESULTANT RISK OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

A LIVE BRIEFING ADDRESSING THE ONGOING FLOOD EVENT AND POTENTIAL
FOR SEVERE WEATHER WILL BE SIMULCAST ON NOAA WEATHER RADIO AT 4
PM TODAY.

WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED
THROUGH TONIGHT...BUT LOCAL CONDITIONS SHOULD BE MONITORED FOR
ISOLATED SEVERE WEATHER POTENTIAL. SPOTTER ACTIVATION MAY BE
NEEDED MONDAY.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Local storm report, Apr 24, 10:46 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     FLASH FLOOD      GAINESVILLE             36.60N 92.43W
04/23/2011                   OZARK              MO   LAW ENFORCEMENT

            *** 1 FATAL *** A VEHICLE DRIVEN BY A 54-YEAR OLD MALE
            WAS SWEPT OFF COUNTY ROAD 528 ALONG LICK CREEK.

&&

MTERRY
Local storm report, Apr 24, 11:55 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      3 E PEACE VALLEY        36.87N 91.67W
04/24/2011                   HOWELL             MO   DEPT OF HIGHWAYS

            ROUTE W CLOSED DUE TO FLOODING

&&

KARDELL
Local storm report, Apr 24, 11:57 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1157 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     FLASH FLOOD      SSE MCDOWELL            36.82N 93.79W
04/24/2011                   BARRY              MO   DEPT OF HIGHWAYS

            ROUTE C CLOSED DUE TO FLOODING

&&

KARDELL
Local storm report, Apr 24, 11:58 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 AM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      9 ENE FORT LEONARD WOOD 37.77N 92.01W
04/24/2011                   PHELPS             MO   DEPT OF HIGHWAYS

            ROUTE J CLOSED DUE TO FLOODING

&&

KARDELL
Local storm report, Apr 24, 12:00 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 AM     FLASH FLOOD      8 SSE MOUNTAIN VIEW     36.90N 91.63W
04/24/2011                   SHANNON            MO   DEPT OF HIGHWAYS

            ROUTE TT CLOSED DUE TO FLOODING

&&

KARDELL
Local storm report, Apr 24, 12:01 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     FLASH FLOOD      5 NE MYRTLE             36.55N 91.20W
04/24/2011                   OREGON             MO   DEPT OF HIGHWAYS

            ROUTE 142 CLOSED DUE TO FLOODING

&&

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:10 PM CDTSevere Thunderstorm WarningSGFDent, Texas21 min
Apr 23, 7:14 PM CDTSevere Thunderstorm WarningSGFDouglas, Texas, Wright46 min
Apr 23, 7:20 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon40 min
Apr 23, 7:29 PM CDTSpecial Weather StatementSGFOzark31 min
Apr 23, 7:58 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon62 min
Apr 23, 8:29 PM CDTRiver Flood WarningSGFMcDonald4 days
Apr 23, 8:37 PM CDTRiver Flood WarningSGFStone5 days
Apr 23, 9:04 PM CDTSpecial Weather StatementSGFOregon26 min
Apr 23, 9:32 PM CDTSpecial Weather StatementSGFDent28 min
Apr 23, 9:55 PM CDTRiver Flood WarningSGFShannon70 hr
Apr 23, 10:57 PM CDTFlash Flood WarningSGFDent, Douglas, Howell, Laclede, Phelps, Shannon and 3 more8 hr
Apr 23, 11:01 PM CDTSevere Thunderstorm WarningSGFBarry, Stone, Taney27 min
Apr 23, 11:57 PM CDTFlash Flood WarningSGFBarry, Christian, Douglas, McDonald, Stone, Taney7 hr
Apr 24, 12:53 AM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon6 hr
Apr 24, 6:36 AM CDTFlash Flood WarningSGFBarry, Christian, McDonald, Newton, Stone, Taney7 hr
Apr 24, 6:50 AM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon7 hr
Apr 24, 7:03 AM CDTAreal Flood WarningSGFDallas, Dent, Laclede, Phelps, Pulaski, Texas and 2 more7 hr
Apr 24, 7:12 AM CDTAreal Flood WarningSGFDade, Greene, Jasper, Lawrence, Polk7 hr
Apr 24, 8:01 AM CDTRiver Flood WarningSGFOzark14 hr
Apr 24, 8:22 AM CDTSpecial Weather StatementSGFTaney53 min
Apr 24, 1:45 PM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Taney17 hr
Apr 24, 1:51 PM CDTAreal Flood WarningSGFDallas, Dent, Greene, Laclede, Phelps, Pulaski and 3 more17 hr
Apr 24, 2:59 PM CDTSpecial Weather StatementSGFOregon31 min

Nearby

Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.